MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1610C199E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 12/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the stent graft occlusion could not be determined from the films provided.The anatomy at implant is unknown, and films at implant and earlier follow-up¿s were not available for review; the blood flow dynamics could not be assessed from the ct¿s provided.Films from 8 months post-implant confirmed that the bifurcate aortic body contained significant thrombus, and the ipsi limb and ipsi/left limb extension were 100 % occluded.The blood flow down the left side reconstituted distal to left limb at the left internal/external bifurcation.It is possible that this occlusion was anatomy related; implanting within a narrow and calcified aorta.One (1) cm above the level of the gate the aorta narrowed down to 22mm in diameter.In this narrowed and calcified section of the aorta the left/ipsi limb was seen compressed down to 5mm id.Distal to the gate within the distal sac the left limb opened up to 11mm.No other stent graft compression or kinks were observed.The occlusion may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that the patient presented with claudication in their left leg.A ct revealed that the left limb had completely thrombosed and that the thrombus had propagated up into the main body from the flow divider up to the top of the graft.The physician also stated that the left limb appeared compressed at the level of the flow divider.Additionally, the physician thought that there appeared to be a narrowing in the right proximal external iliac artery just below the right limb.The physician thought that the narrowing of the artery may be impeding flow and contributing to the buildup of thrombus in the main body.No clinical sequelae were reported and the patient is being monitored by their physician.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6362541
Report Number2953200-2017-00284
Device Sequence Number10771930
Product Code MIH
UDI-Device Identifier00643169467620
UDI-Public00643169467620
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2017
Device Model NumberETLW1610C199E
Device Catalogue NumberETLW1610C199E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2017
Initial Date Received by Manufacturer 02/02/2017
Supplement Date Received by Manufacturer02/02/2017
Initial Report FDA Received Date02/27/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR